Alert archive / Ohio / Small Craft Advisories in 2026

Small Craft Advisory 3, NWS Cleveland, OH

January 10, 2026

NWS Cleveland, OH issued this small craft advisory at Jan 10, 2026, 3:09 AM EST. It took effect at Jan 10, 2026, 7:00 PM EST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2026, 3:09 AM EST (08:09 UTC)
In effect from
Jan 10, 2026, 7:00 PM EST
Expired
Jan 12, 2026, 7:00 PM EST
In force
48 hr
Issued by
NWS Cleveland, OH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 1:17 AM EST, 1 hour 52 minutes earlier. Its key messages:

  • 1) Widespread rain showers today gradually transitioning to snow showers tonight with lake effect snow on Sunday. Snow squalls are possible tonight. 2) Rain and snow showers are expected with a low pressure system late Tuesday into Wednesday with additional lake effect lingering into Thursday.
Area forecast discussion, Jan 10, 1:17 AM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
117 AM EST Sat Jan 10 2026

.WHAT HAS CHANGED...
Increased winds tonight into Sunday with strongest winds
expected Sunday afternoon. In addition, increased snowfall
potential tonight with snow squalls possible as the arctic front
surges east.

&&

.KEY MESSAGES...
1) Widespread rain showers today gradually transitioning to snow
showers tonight with lake effect snow on Sunday. Snow squalls
are possible tonight.

2) Rain and snow showers are expected with a low pressure system
late Tuesday into Wednesday with additional lake effect
lingering into Thursday.

&&

.DISCUSSION...
KEY MESSAGE 1...

A low pressure system will move northeast into the Great Lakes
region today, deepening over the area as this area of low
pressure merges with one moving east from the north-central US.
The area initially will remain in the warm sector of the low
today, bringing the potential for widespread rain showers across
the area and rainfall totals between 0.1-0.3 inches. The axis of
highest precipitation will be across eastern counties where the
best axis of moisture initially pushes. No flooding concerns are
expected, however local ponding on roads where the heaviest
showers are cannot be ruled out.

Tonight, as the associated upper level trough axis pivots across
the area and ushers in strong CAA, temperatures should quickly
drop to sub-freezing which may result in slick roads as prior
rainfall freezes. In addition, there is a potential for
scattered snow squalls to occur with the highest confidence
being along and west of I-71. As the front tracks east, this
potential will move east although will likely transition quickly
to a predominant lake effect snow situation. Within snow
squalls, rates up to 1 "/hr are possible with rapidly changing
visibilities. High values in the snow squall parameter are also
being indicated in the RAP model, further increasing confidence.

On Sunday, winds gain a more northwesterly flow as the trough
axis shifts east, leaving a surface trough lingering over the
area. Models currently place a convergent boundary across
portions of the snowbelt with 850mb temperatures falling into
the -11 to -12C range. The one uncertainty with the lake effect
is the moisture content and how fast the low level moisture
will decrease. Still expecting 2-4 inches across the snowbelt
with highest totals across the higher terrain of NEOH and NWPA.

Finally, in addition to the snowfall, winds will begin to
increase tonight, peaking on Sunday afternoon with sustained
winds of 15-25 mph and gusts up to 40 mph possible. These winds
should quickly subside Sunday night.

KEY MESSAGE 2...

A deepening upper level trough over the eastern US is expected
to move a cold, Canadian airmass into the region on Wednesday.
This system will behave in a similar way to the recent active
pattern, keeping the area within the warm sector for much of
Wednesday before the cold front pushes east and ushers in the
below normal temperatures. This will allow for another period of
widespread rain showers late Tuesday through much of Wednesday
before transitioning to all snow late Wednesday. As the trough
axis pushes east, there is a potential for some lingering lake
effect Thursday into Friday, but there remains quite a bit of
uncertainty given the vertical moisture profile.

High temperatures on Wednesday will climb into the mid to upper
30s before falling to only be in the mid 20s on Thursday.
Overnight lows Wednesday night will fall into the teens with
single digit wind chills possible.

&&

.AVIATION /06Z Saturday THROUGH Wednesday/...
MVFR conditions will persist early this morning as winds shift
from a more northerly to easterly direction at <7kt. After a
brief period where the MVFR ceilings may try scattering out to
VFR Saturday morning, widespread rain and lower ceilings
quickly spread northeast between 17-21z. Most sites will likely
experience a period of IFR ceilings and/or visibility during
the steadiest rain, though confidence in this has decreased a
bit this cycle...kept TOL and FDY MVFR at lowest, and could see
how CLE and ERI struggle to get to IFR, though for now
maintained a window of IFR there. A cold front sweeps through
from west to east between 23z Saturday and 4z Sunday, which will
sweep out the steadier rain and lowest ceilings. Winds will be
south-southeast at 5-10kt through most of Saturday afternoon,
shifting west-southwest and increasing to 10-16kt with gusts to
around 25kt with the cold frontal passage.

Outlook...Non-VFR possible at times area-wide in snow showers
late Saturday night and Sunday, persisting Sunday night across
far NE OH and NW PA.

&&

.MARINE...
Strong westerly winds are expected across Lake Erie through this
evening before sharply decreasing to less than 10 knots after
sunset. Small Craft Advisories and Gale Warnings remain in effect
for this.

Quiet weather ensues on Saturday followed by another batch of strong
westerly winds on Sunday. Small Craft Advisories are nearly a
guarantee at this point, though a short Gale Warning may be possible
in the eastern basin where winds may approach 35 knots at times late
Saturday night into Sunday. Northwest winds on Sunday gradually
dissipate to around 20 knots Sunday night, before becoming southwest
and remaining 15 to 25 knots through at least Wednesday morning.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

DISCUSSION...04
AVIATION...Sullivan
MARINE...Saunders
Hazardous weather outlook, Jan 9, 9:34 PM EST, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
934 PM EST Fri Jan 9 2026

LEZ061-142>149-162>169-110245-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
934 PM EST Fri Jan 9 2026

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-110245-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
934 PM EST Fri Jan 9 2026

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 3:09 AM ESTGale WarningCLE40 hr
Jan 10, 12:53 PM ESTWinter Weather AdvisoryCLEAshtabula, Geauga, Lake, Portage, Trumbull32 hr

Nearby

Small Craft Advisories in Ohio, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.